• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

How long?

S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
Can anyone give me an anwer as to why we have to take meds (Lithium) for so long, and how do they know what will happen if we come off them.



Don't worry, I am not stupid and always take my meds. I am just looking forward to the day I can come off them and see what I feel like as sometimes my feelings feel dampened down :(

Plus the reason I had a high was because I was put on the wrong stupid antipressant, before that I had downs but not highs. I am now just on a right boring level and still get the odd down but no highs. So for this reason I don't know how long I would need to be on meds for
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
We have an illness that there is no cure for. The only treatment is medication - therefore that's why we have to take medication to control the symptoms.
They don't know what will happen if we come off them - from experience - the pdocs and other staff have seen people come off meds and usually they get ill.
HTH
Jacqui x x
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
Yeah I am just worried as I am sure I remember my previous psychiastrist say I may be on lithium for about three more years and be one of the ones who can come off and live a normal life. Now I have been moved onto someone else who once said to me some have to take it for the rest of their lives, which annoys me
 
M

mad as a hatter

Well-known member
Joined
Jul 23, 2008
Messages
2,167
Location
scotland
jax is right we have 2 tk this medication for life our in my expericnce get really ill without them
 
thing fish

thing fish

Well-known member
Joined
Oct 1, 2009
Messages
150
Location
ohio
there is no cure for what we have. as my doc said i will have to be on meds for the forseeable future.
come off them and get delusions or hallucinations.....thats what happened to me last time i came off my meds......
i am much better with them than without them althought it don't always feel that way
 
Top